What is the difference between perimenopause and the menopause? How do you avoid weight gain? Does the menopause magnet work? And ye gods, tell us how to get a good night's sleep! Luckily Gransnet has put together the most useful tips for navigating those muddy menopausal waters. Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns do consult your GP.
Surgical menopause/progynova 2mg(7 Posts)
I had a hysterectomy in april. I had been on tibolone for 8 monthswhile waiting for surgery and felt good, really balanced. 6 weeks after surgery I was out on Progynova and vagifem as I now only need estrogen.
I feel rotten. Exhausted, achy, not sleeping and crying. Life is hard at the moment and I did wonder if I might be depressed but I am pretty sure it is the hormones. I am discharged from the gynae now so have an appointment with the GP in 2 weeks but I dont know what I should be asking for.
Hi there It's possible that you are still adjusting to the loss of your own hormones. Did you have your ovaries removed too?
If you did, that' s a huge hormone crash and even if you have ovaries they sometimes fail after a hysterectomy.
It's more likely to be lack of hormones rather than too much. Are you on 1mg or 2mg? If it's just 1mg you sound as if you need to increase it.
There are a couple of things you could consider..
1 swapping to a more natural type of estrogen- estriol - as shown in this table here, and ideally patch or gel.
Patches and gel are now favoured over tablets for safety. Also, tablet form is harder to absorb. (So although you are on hrt already in a tablet you might only be absorbing 50%.)
Gel is great too because you can adjust the dose yourself until you feel good and don't need to keep getting new prescriptions.
Thank you. Yes, I had my ovaries removed. I am on 2mg of progynova.
I will look at the link
3 months on after 8 weeks of tablets plus gel and I feel better in that the crying has stopped and most of the sweats have gone but my body still aches all over all of the time.
Gp is doing a blood test and going to check with gynae what to do as I am now on tablets, gel and pessary estrogen.
I feel like I am about 90
what tablets are you on? After a full hyster, it would normally be just estrogen and if you use gel up to 4 pumps a day. Have you been using Progynova and estrogen gel and if so, why has this been given?
I was put on progynova 2mg and estrogen pessaries by the gynae. After a few months I was still experiencing hot flushes and aching everywhere so the GP suggested estrogen gel. I am using 2 pumps on top of the above.
The gp is doing bloods t see what the baseline is and also to check thyroid, potential for rheumatoid arthritis (according to nurse).
The additional gel has got rid of the hot flushes and I now feel more balanced but I still ache everywhere
Looks like my estradiol level is 188 so I think that's fine.
They are asking me to retake my blood test though as some other things are borderline so perhaps it isnt hormones
Join the discussion
Registering is free, quick, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.Get started »
Please login first.